MAUDE Adverse Event Report: REFER TO SECTION H10 MC 28, 150 CM, XB; CATHETER, PERCUTANEOUS

REFER TO SECTION H10 MC 28, 150 CM, XB; CATHETER, PERCUTANEOUS
Catalog Number MC28150ZB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Information regarding patient date of birth, weight, and medical history was not provided.(b)(4).Complaint conclusion: as reported by a healthcare professional, during a flow diversion of a right internal carotid artery aneurysm, while manipulating the yoga 28 150 cm xb (mc28150zb/c42465) microcatheter to optimize distal tip placement for deployment of a 3.5 x 15 mm bravo (fdc3515/11031489) flow diverter device, the patient experienced significant vasospasm.The physician stopped manipulating the system and administered a dose of intra-arterial nimodipine (1.8 mg) and left the system in place.After 30 minutes, the physician evaluated the response and repeated the dose nimodipine due to the persistent vasospasm.The vasospasm did not improve after 30 minutes so the physician removed the system from the vasculature and repeated the dose of nimodipine.Thirty minutes later, the vasospasm resolved (total of 90-minute delay related to vasospasm).The physician introduced the system again and although some vasospasm was evident, it was not significant enough to produce additional delay.The physician commented that the yoga catheter may be easier to manipulate with a longer device and decided to complete the procedure with a 3.5 x 23 mm bravo.The patient was under anesthesia and was stable during the procedure.No other hemodynamic events occurred.The patient woke up from the procedure with no neurological deficit or other symptoms.All devices were used in accordance with the instructions for use (ifu).The physician used common access technique to place the microcatheter at the target location.The anatomy presented significant tortuosity in the vessel proximal to the aneurysm; there was some difficulty placing the microcatheter beyond the aneurysm, but no additional devices or techniques were needed.There was no device malfunction of the yoga microcatheter or the bravo flow diverter.No further information was provided.The yoga mc 28 was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Vasospasm is a known potential adverse event that can occur with the yoga microcatheter.Vessel spasm is a brief temporary tightening of the muscles in the vessel wall.This can narrow and briefly decrease or even prevent blood flow distal to the spasm and may occur when positioning/advancing the devices through the vessel/arteries.Arterial spasm is a well know potential complication with any invasive procedure during which devices are introduced into vessels.The phenomenon is more common in women than men.There is no evidence to suggest that this event is related to a manufacturing issue or defect of the device, but is likely related to vessel characteristics, patient and procedural factors.Difficulty tracking a catheter through the vasculature is a known procedural occurrence.The consequences of tracking difficulty occurring during clinical use of the device are usually addressed by modification in technique or substitution with another device.Tracking difficulty is most commonly related to the patient anatomy, operator technique, and appropriate device selection.The relationship between the difficulty advancing or maneuvering through the vessel and the device is not clear, but factors such as described may have impacted the event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a flow diversion of a right internal carotid artery aneurysm, while manipulating the yoga 28 150 cm xb (mc28150zb/c42465) microcatheter to optimize distal tip placement for deployment of a 3.5 x 15 mm bravo (fdc3515/11031489) flow diverter device, the patient experienced significant vasospasm.The physician stopped manipulating the system and administered a dose of intra-arterial nimodipine (1.8 mg) and left the system in place.After 30 minutes, the physician evaluated the response and repeated the dose nimodipine due to the persistent vasospasm.The vasospasm did not improve after 30 minutes so the physician removed the system from the vasculature and repeated the dose of nimodipine.Thirty minutes later, the vasospasm resolved (total of 90-minute delay related to vasospasm).The physician introduced the system again and although some vasospasm was evident, it was not significant enough to produce additional delay.The physician commented that the yoga catheter may be easier to manipulate with a longer device and decided to complete the procedure with a 3.5 x 23 mm bravo.The patient was under anesthesia and was stable during the procedure.No other hemodynamic events occurred.The patient woke up from the procedure with no neurological deficit or other symptoms.All devices were used in accordance with the instructions for use (ifu).The physician used common access technique to place the microcatheter at the target location.The anatomy presented significant tortuosity in the vessel proximal to the aneurysm; there was some difficulty placing the microcatheter beyond the aneurysm, but no additional devices or techniques were needed.There was no device malfunction of the yoga microcatheter or the bravo flow diverter.No further information was provided.

Brand Name
MC 28, 150 CM, XB
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
REFER TO SECTION H10
3260 executive way
miramar FL 33025
MDR Report Key7862332
Report Number3008114965-2018-00735
Device Sequence Number19328120
Product Code DQY
UDI-Device Identifier10886704079415
UDI-Public10886704079415
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K171653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberMC28150ZB
Device Lot NumberC42465
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR